| Catalog Number |
157002150 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994); Tissue Damage (2104); Joint Dislocation (2374); No Code Available (3191)
| Date of Event |
10/09/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Litigation alleges patient suffers from pain.Update jul 05, 2017: medical records received.In addition to what was previously alleged, pfs alleges kidney failure after implant, dislocation and unable to walk without support.After review of medical records for the mdr reportability, patient was revised to address metallosis.Revision notes noted some gray metallosis of the greater trochanter soft tissues.Mri showed a fluid collections bilaterally and he was noted to have extremely elevated cobalt and chromium levels.It was also reported in the medical records that subsequent to his metal-on-metal hips, patient ended up with renal failure and on dialysis.Laboratory result for cobalt was above 7ppb.Stem has been added.Product codes and lot numbers were provided.This complaint was updated on jul 18, 2017.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: added : evaluation codes.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Complaint description: litigation alleges patient suffers from pain.Update jul 05, 2017: medical records received.In addition to what was previously alleged, pfs alleges kidney failure after implant, dislocation and unable to walk without support.After review of medical records for the mdr reportability, patient was revised to address metallosis.Revision notes noted some gray metallosis of the greater trochanter soft tissues.Mri showed a fluid collections bilaterally and he was noted to have extremely elevated cobalt and chromium levels.It was also reported in the medical records that subsequent to his metal-on-metal hips, patient ended up with renal failure and on dialysis.Laboratory result for cobalt was above 7ppb.Stem has been added.Product codes and lot numbers were provided.This complaint was updated on jul 18, 2017.Investigation method: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code(s) was not provided.The reported event is considered one of the possible complications of joint replacement.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event./ | investigation summary: litigation alleges patient suffers from pain.Doi: (b)(6) 2005 - dor: (b)(6) 2014 (right hip).Patient is a resident of (b)(6).No device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.
Event or Problem Description
Ppf alleges metal wear.
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. added b5 and h6 (patient code) no code available (3191) use to capture blood heavy metal increase.